MAUDE Adverse Event Report: ARTHREX, INC. TIGERTAPE STERNAL CLOSURE W/ BLUNT NDL; FIXATION CERCLAGE

ARTHREX, INC. TIGERTAPE STERNAL CLOSURE W/ BLUNT NDL; FIXATION CERCLAGE
Model Number TIGERTAPE STERNAL CLOSURE W/ BLUNT NDL
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 08/15/2023, it was reported by a sales representative via sems that qty.4 of an ar-7289t tigertape sternal closure with attached blunt tapered needle had an issue.The tapes were frayed at the tip of the tensioner to the point that there was only one strand of suture left.They were not able to tie a know to hold tension.The tensioner did not go past the 80 line.The tapes were removed, the patient's health was not compromised.The devices were discarded after the case, and no pictures were taken.Additional information has been requested.On 8/21/2023, the sales representative provided the following additional information via email: this occurred during a sternal closure cerclage procedure on (b)(6) 2023.Two ar-7800 fibertape cerclage tensioner, reusable did not got past the 80 line, one device with lot number 051912 and one device with lot number 051650.No pieces of the tensioners broke, but the fibertape tail that sits in the top slot of the tensioner.All fragments of the fibertapes were removed.The case was completed by pulling the fibertapes out and using wires and plates to close.There was no adverse effect to the patient reported and no case delay.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to use error.

Brand Name
TIGERTAPE STERNAL CLOSURE W/ BLUNT NDL
Common Device Name
FIXATION CERCLAGE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17735566
Report Number1220246-2023-07866
Device Sequence Number6059844
Product Code JDQ
UDI-Device Identifier00888867369887
UDI-Public00888867369887
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K170206
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberTIGERTAPE STERNAL CLOSURE W/ BLUNT NDL
Device Catalogue NumberAR-7289T
Device Lot Number13410057
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown